Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 77, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 3, 2004, 4:51 AM CDT for Polk County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2004, 4:51 AM CDT (09:51 UTC)
- Expired
- Jul 3, 2004, 7:50 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Polk County, AR
The radar
The Western Arkansas radar (KSRX), 87 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.9 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1539 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 030953 FFWLIT ARC113-031250- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 451 AM CDT SAT JUL 3 2004 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... POLK COUNTY IN WESTERN ARKANSAS * UNTIL 750 AM CDT * THE FLASH FLOOD WARNING HAS BEEN EXTENDED FOR POLK COUNTY. MORE HEAVY RAIN WAS MOVING ACROSS POLK COUNTY AT 445 AM CDT AND MORE THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS THE COUNTY DURING THE EARLY MORNING HOURS. SOME AREAS MAY GET BETWEEN 1 AND 2 INCHES OF RAIN IN AN HOUR. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A VEHICLE DOWNSTREAM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3465 9399 3436 9398 3431 9443 3465 9445 $$ 29
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 4:00 AM CDT, 51 minutes earlier.
Area forecast discussion, Jul 3, 4:00 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT SAT JUL 3 2004 .SHORT TERM...TODAY THROUGH TUESDAY UPPER LOW MOVING ACROSS NORTHERN MISSOURI THIS MORNING WITH MCS IN THE NORTHWESTERN PART OF THE CWA AT ISSUANCE TIME. THE MCS WILL LIKELY SPREAD SOUTHEAST DURING THE MORNING. STORMS HAVE SHOWN A WEAKENING TREND WHICH SHOULD CONTINUE THIS MORNING. BUT LOOK FOR NEW DEVELOPMENT OF THUNDERSTORMS ALONG OUTFLOW BOUNDARIES AROUND MIDDAY. ACTUAL LOCATION OF THIS STILL IN QUESTION AND IT MAY END UP BEING SOUTH OF THE CWA. APPEARS NOW THAT NORTHERN SECTIONS MAY HAVE STEADY LIGHT RAIN FOR AWHILE THIS MORNING WITH THE HEAVIER RAINS MOVED OFF TO THE SOUTH. AS A RESULT WILL LEAVE FLASH FLOOD WATCH AS IT IS FOR NORTHERN SECTIONS...EXPIRING AT 8 AM. IF IT LOOKS LIKE HEAVY RAINS WILL CONTINUE IN SOME AREAS AFTER THAT...MAY EXTEND LATER THIS MORNING. THUNDERSTORMS THAT DEVELOP ON THE OUTFLOWS LATER TODAY WILL HAVE THE CHANCE OF BEING SEVERE BUT WILL NOT PLAY UP IN THE ZONES ESPECIALLY SINCE THERE IS A CHANCE THAT COULD END UP HAPPENING OUTSIDE THE CWA. LOWERED POPS IN THE WEST THIS AFTERNOON AND BY THIS EVENING HAVE 20 PERCENT POPS ACROSS THE AREA WITH 30 PERCENT IN THE SOUTHEAST. WENT WITH DRY FORECAST LATER TONIGHT INTO EARLY SUNDAY. STUCK IN 20 PERCENT FOR SUNDAY AFTERNOON IN THE EVENT SOME BOUNDARIES ARE AROUND FOR THUNDERSTORMS TO DEVELOP IN THE HOT HUMID UNSTABLE AIR. BEYOND THAT...LEFT SMALL POPS IN JUST IN CASE SHORT WAVES IN NORTHWEST FLOW ALOFT SHOULD COME CLOSE TO THE AREA OR MCS ACTIVITY IN THE PLAINS MANAGES TO REACH INTO THE AREA. SURFACE PATTERN SETS UP WITH SOUTHWEST FLOW WHICH SHOULD BRING QUITE WARM CONDITIONS TO THE AREA. HOWEVER THE RECENT RAINS SHOULD KEEP DEW POINTS OPPRESSIVE AND SHOULD HOLD MAXES IN CHECK. WENT CLOSER TO FWC NUMBERS. && .LONG TERM...TUESDAY NIGHT THROUGH FRIDAY EXTENDED KEPT ABOUT THE SAME. FRONTAL SYSTEM WILL MOVE INTO THE AREA ABOUT WEDNESDAY WITH AN ENHANCED CHANCE OF RAIN AT THAT TIME. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 87 72 92 73 / 60 20 20 20 HARRISON AR 86 69 88 69 / 70 20 20 20 HOT SPRINGS AR 88 72 93 73 / 60 20 20 20 PINE BLUFF AR 88 72 93 73 / 50 20 20 20 MOUNTAIN HOME AR 85 69 88 69 / 70 20 20 20 MONTICELLO AR 89 73 93 74 / 50 30 20 20 SEARCY AR 86 71 91 72 / 60 20 20 20 MOUNT IDA AR 89 72 93 73 / 60 20 20 20 RUSSELLVILLE AR 87 71 92 71 / 60 20 20 20 && .LZK WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH UNTIL 800 AM CDT TODAY FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025...ARZ030>034...ARZ037>047. && 29/58
Hazardous weather outlook, Jul 2, 8:08 PM CDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 808 PM CDT FRI JUL 2 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 808 PM CDT FRI JUL 2 2004 THIS HAZARDOUS WEATHER OUTLOOK COVERS A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT ...FLASH FLOOD WATCH UNTIL 800 AM CDT SATURDAY NORTH AND CENTRAL... ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TONIGHT AS AN UPPER LOW WILL BE SLOW TO MOVE ACROSS THE AREA. ALSO...DUE TO THE COPIOUS MOISTURE IN THE AIR AND SLOW MOVEMENT OF THE STORMS...HEAVY RAINFALL IS POSSIBLE WITH ANY STORM THAT DEVELOPS OVERNIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF NORTH AND CENTRAL ARKANSAS DUE TO THE POTENTIAL OF RAINFALL AMOUNTS OVER 2 INCHES. THIS WILL LEAD TO FLOODING OF LOW LYING AREAS TONIGHT. AN UPPER LEVEL DISTURBANCE WILL MOVE AROUND THE MAIN UPPER LEVEL LOW TONIGHT...AND WILL GENERATE SHOWERS AND THUNDERSTORMS IN ARKANSAS. THERE IS A SLIGHT RISK OF SEVERE STORMS OVER MAINLY THE NORTHWEST HALF OF ARKANSAS TONIGHT. AS THIS ENERGY INTERACTS WITH MOISTURE OVER THE STATE...HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERNS WITH THIS FEATURE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LEFTOVER BOUNDARIES FROM STORMS FRIDAY WILL HELP TO TRIGGER NEW STORMS SATURDAY. MUCH OF THE STATE IS IN A SLIGHT RISK OF SEVERE STORMS SATURDAY...AS A COLD FRONT INTERACTS WITH MOISTURE OVER THE STATE. HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS WITH SEVERE WEATHER. FOR THE UPCOMING WEEK...MOISTURE WILL BE PLENTIFUL ONCE AGAIN ACROSS THE STATE...AND WITH WARM UNSTABLE AIR IN PLACE...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY. A COLD FRONT WILL MOVE INTO THE STATE WEDNESDAY...BRINGING A BETTER CHANCE OF THUNDERSTORMS. THE FORECAST FOR THURSDAY IS FOR DRY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY TONIGHT. 51
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:55 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 60 min |
| Jul 2, 10:11 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 59 min |
| Jul 2, 10:46 PM CDT | Flash Flood Warning | LZK | Scott | 3 hr |
| Jul 2, 11:40 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 40 min |
| Jul 3, 1:28 AM CDT | Flash Flood Warning | LZK | Boone, Marion, Newton | 3 hr |
| Jul 3, 2:00 AM CDT | Flash Flood Warning | LZK | Polk | 3 hr |
| Jul 3, 2:21 AM CDT | Flash Flood Warning | LZK | Johnson | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.